Ohio, 2014Damaging Wind in Ohio, July 26, 2014
July 26, 2014 · NWS PBZ · 1 event in 1 county or zone
A area of thunderstorms with an upper level disturbance produced isolated severe wind damage during the afternoon of the 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A area of thunderstorms with an upper level disturbance produced isolated severe wind damage during the afternoon of the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 4:59 PM EST, 9 minutes earlier.
Area forecast discussion, Jul 26, 4:59 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT SAT JUL 26 2014
.SYNOPSIS...
SHOWER AND THUNDERSTORM CHANCES...WITH THE RISK OF SEVERE WEATHER...WILL
INCREASE THROUGH SUNDAY. COLDER WEATHER CAN BE EXPECTED FOR NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CLUSTER OF THUNDERSTORMS MOVING OVER CENTRAL AND SOUTHERN OHIO
WILL CONTINUE TO MOVE SOUTHEASTWARD THIS EVENING...CLIPPING AT
LEAST OUR OHIO AND NORTHERN WV PANHANDLE COUNTIES. THESE STORMS ARE
TIED TO THE NOSE OF AN MID LEVEL JET AND SHORTWAVE...WHICH
SUPPORTS PLENTY OF SHEAR. HOWEVER...THE LATEST MESOANALYSIS
SUGGESTS THAT SOME CAPPING EXISTS. WILL CONTINUE TO MONITOR THESE
STORMS AS THEY PROGRESS TOWARD AND ACROSS THE REGION AND A FEW
STRONG TO SEVERE STORMS CANNOT BE COMPLETELY RULED OUT. WILL
MAINTAIN LOWER CHANCE POPS FURTHER NORTH AND EAST THROUGH SUNDAY
MORNING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE PRIMARY CONCERN OF THE FORECAST EFFORT CONTS TO BE SUNDAY AS
DEEPENING SHRTWV IS PROJECTED ACRS THE GREAT LAKES AND TWD THE UPR
OH REGION. SEASONALLY STRONG JET STREAK WL INCRS THE MID AND UPR
WIND OVR BACKED SFC FLOW RESULTING IN SEVERE SPPRTG SPEED AND
DIRECTIONAL SHEAR. BNDRY POSITIONING AND INSTABILITY RMN THE
LIMITING FACTORS FOR THE UPR OH REGION GIVEN CLDS AND SHWR
DVLPMNT...BUT FALLING MID LVL TEMPS WITH THE ADVN OF THE MID LVL
THERMAL TROF ARE EXPECTED OFFSET...ESPECIALLY LTR IN THE DAY.
THE BOTTOM LINE IS THAT THE ENTIRE AREA HAS BEEN HIGHLIGHTED FOR A
FULL ARRAY SEVERE RISK...BETTER CHC FOR WHICH IS PROJECTED
OVR...AND IN VCNTY OF EAST CENTRAL OHIO AND NORTHERN WEST
VIRGINIA. THE STORM PREDICTION CENTER HAS BLANKETED THAT AREA WITH
A MODERATE SEVERE RISK.
PASSAGE OF THIS SYSTEMS CDFNT ON SUNDAY NGT WL END THE SVR THREAT
AND BGN THE DOWNWARD TEMP TREND. MORE SHWRS ARE LIKELY ON MONDAY
AS A HIGH AMPLITUDE UPR TROF DVLPS OVR THE ERN CONUS...WITH
REINFORCING SFC FRONT SLATED FOR A MIDDAY PASSAGE ACRS THE UPR OH REGION.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE UNDER UPPER LEVEL TROUGHING WILL PROVIDE A COOL AND
COMFORTABLE MIDWEEK. ANOTHER WEAK COLD FRONT MAY BRING SHOWERS
THURSDAY.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
VFR CONDS ARE EXPD INTO TNGT WITH A MIX OF DIURNAL CU AND
SC...THOUGH CIGS SHOULD EVENTUALLY LWR TO MVFR FOR FKL AND DUJ
OVRNGT. A WK SHRTWV APCHS THIS EVE...BUT WITH PCPN COVG IN QN ONLY
INCLUDED VCSH IN THE TAFS. AN MCS WL LIKELY AFFECT ZZV AND MGW LT
TNGT INTO ERLY SUN MRNG...AND MAINTAINED SHWRS WITH A VCTS MENTION
FOR THOSE PORTS.
ADDNL STG TO SVR TSTMS ARE EXPD TO DVLP SUN AS LOW PRES ADVNS ACRS
THE GT LKS/UP OH VLY RGN. TIMING RMNS QNABLE SO OPTED FOR A VCTS
INCLUSION IN THE TAFS ATTM.
OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/...
RSTRNS ARE LIKELY THRU MON AS A CDFNT CROSSES THE RGN.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 26, 1:34 PM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT SAT JUL 26 2014
MDZ001-OHZ041-PAZ007>009-013>016-020>023-073>076-WVZ023-041-271845-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
234 PM EDT SAT JUL 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY WITH
THREATS FROM DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO REPORTS SEVERE WEATHER BY STANDARD
PROCEDURES.
OHZ039-040-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021-022-
271845-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
234 PM EDT SAT JUL 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING WITH THE PRIMARY THREATS COMING FROM DAMAGING WIND AND HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ON SUNDAY WITH
THREATS FROM DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO REPORTS SEVERE WEATHER BY STANDARD
PROCEDURES.
15
In the hours before
Special weather statement, Jul 26, 4:50 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT SAT JUL 26 2014
OHZ039-040-049-050-262230-
CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
550 PM EDT SAT JUL 26 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON...NORTHEASTERN
HARRISON...NORTHEASTERN TUSCARAWAS AND SOUTHERN CARROLL COUNTIES...
AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SHERRODSVILLE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
SHERRODSVILLE... DELLROY...
LEESVILLE LAKE PARK... BOWERSTON...
CARROLLTON... SCIO... KILGORE...
JEWETT... BERGHOLZ... HOPEDALE...
UNIONPORT... WINTERSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4044 8061 4022 8074 4049 8141 4065 8131
FRIES
Thunderstorm Wind, Carroll
- When
- July 26, 5:08 PM EST
- Where
- Carroll County, 0.53 mi E of Leesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.450, -81.210
The 911 Call Center reported a tree down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, July 26, 20141 death · 1 event
- Hail in Nebraska, July 26, 2014$2.0 million · 1.75 in hail · 1 event
- Flash Flood and Flood in Kentucky, July 26 to 27, 2014$250,000 · 2 in hail · 40 events
- Damaging Winds in Illinois, July 26, 2014$152,000 · 52 kt wind · 16 events
- Dust Storm and Damaging Winds in Arizona, July 26 to 27, 2014$160,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, July 26, 2014$45,000 · 2.75 in hail · 22 events
- Excessive Heat in Missouri, July 26, 20145 injured · 6 events
- Flash Flood and Hail in Arizona, July 26 to 27, 2014$55,000 · 55 kt wind · 5 events
- Hail and Damaging Wind in Wisconsin, July 26 to 27, 2014$52,000 · 2.25 in hail · 3 events
- Hail in Ohio, July 26, 20142.5 in hail · 11 events
- Hail and Damaging Wind in Minnesota, July 26, 20141.75 in hail · 11 events
- Flash Flooding in California, July 26 to 28, 2014$14,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533630.